MAUDE Adverse Event Report: KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM

KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM
Model Number LA-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Loss of consciousness (2418)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Nurse emailed reporting patient's treatment had to be d/c d/t pt reporting abd pain (6/10 on pain scale).Pt stated she had her last day of menses the day before treatment.Just before the event occurred, the patient's vitals were: bp 111/58, hr 95, spo2 99% on room air.With 50 minutes remaining of treatment, the patient began writhing in severe abdominal pain that caused the patient to pass out.Treated plasma volume at the event: 2400 ml.Nurse terminated treatment and patient was transferred to emergency room.Per nurse, the patient experienced relief after 1 hour off the treatment and was discharged home.The patient did not receive any pain medication and ct scans of the abdomen were negative.Nurse stated this patient has been receiving treatment for over a year and has successfully completed treatments without any complications.The treating physicians have decided to hold off treatment until it can be determined what the root cause of the abdominal pain is.The treating nurse stated, she does not believe it is the liposorber and the physicians are continuing to run test for patient to determine cause of abdominal pain.The kaneka device has not been determined to have caused or contributed to the adverse event.This incident is being reported out of an abundance of caution.

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
LA-15
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
MDR Report Key21699282
Report Number2435151-2025-00004
Device Sequence Number15660827
Product Code MMY
UDI-Device Identifier14993478010110
UDI-Public(01)14993478010110(17)271228(10)LAP1664
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/26/2025
Report Date (Section F) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLA-15
Device Catalogue Number101785
Device Lot NumberLAP1664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2025
Event Location Hospital
Date Report to Manufacturer02/26/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4); (B)(4); (B)(4)
Outcome Attributed to Adverse Event Hospitalization;
Patient Age18 YR
Patient SexFemale
Date Report Sent to FDA02/26/2025